Results 1 to 4 of 4

Thread: Effexor withdrawal symptoms while still using it??!!!

  1. #1

    Default Effexor withdrawal symptoms while still using it??!!!

    Hello,

    Since may i started with effexor 37,5 mg (XR) and did build it up to 225 mg (150 mg XR in the morning en 75 mg in the evening). I'm using it for my anxiety, depression, chronic fatigue syndrom. I must say it reduces my anxiety by about 50% so that's really fine. I noticed that @ 225 mg a day i did however get even more fatigue then i already was. So the doctor and i decided to lower the dose to 150 mg (75 mg in the morning and 75 mg in the evening).

    I didn't had much problems with lowering the dose which has been about 2 months ago. But since last month i now and then get withdrawal symptoms i recognise from paxil. I get brainzaps and the feeling that my head can't keep up with the body that's moving. It's not as extreem as when i completely quitted the paxil, but it is obvious these are the same symptoms. Is this normal or does someone recognises this? It like my body says you don't use it anymore but i'm always using 150 mg a day and alsmost everydag @ the same time.

    This is really awkward and this makes feel like quitting the effexor. Also because it doesn't help for my fatigue at all, onl worsening it and my sex drive has gone really low. Besides that there's the problem that just before reaching orgasm the erection disappears. Sometimes it may take as long as 20 minutes to reach the orgasm at last and then it looks like i can reach the second one right after that. But just before i come the second time the feeling disappears just like the first time. My body seems pretty confused of the meds. :(

    Hope someone can tell me if they have the same problems.

    Thanks!

  2. #2
    Distinguished Community Member tic chick's Avatar
    Join Date
    Oct 2006
    Location
    Detroit, MI
    Posts
    697

    Default

    hey jayz!

    any relation to the singer ?

    these new antidepressant's (ssri's, srni's, etc) are extremely unpleasant to wean off from. from personal experience, you have to wean off from them much slower and give yourself 2 weeks each time you lower your dose. i think after you went down from 225mg. in the morning and 75mg. in the evening, you could have gone down to 225mg in the AM and 37.5mg. in the PM for a few weeks. then 150mg. in the AM and 75mg. in the PM for another two weeks. you see how gradual the weaning from the drug should go? i don't know how much longer you're going to have the brainzaps and other stuff, but you've had them for a month, so you could be nearing the end of them. DO NOT completely stop taking the effexor! that is going to be miserable and possibly dangerous! i would ask the doctor to let you split that 150mg. you're taking now into two doses of 75 mg. each. that might solve your problem, since more of the effexor would be in your bloodstream at all times. hang in there :).

    these antidepressants really kill your sex drive and make it so much harder to have an orgasm, even if you're lucky to be able to have one. your body is reacting normally to the meds, unfortunately that's what the meds do to you. it takes so much stimulation to reach orgasm, i think having one is going to have to satisfy, cause even without meds it takes a bit longer for a man to have the second one, with the meds it's almost impossible. maybe splitting that dose into two 75mg., one in the AM and one in the PM might help that problem, too. talk honestly with your doctor. there are some antidepressants that don't interfere as much with your sex drive or ability to have an orgasm. your doctor is just going by how you feel. if the meds help your probs, everything is okay by him. if you mention sex probs, he might switch you to another med. you have to be able to talk about your sexual probs on these drugs cause it effects everyone to a certain level and is one of the most undesirable side effect's of these meds.

    and yes, even women have the same probs with these antidepressant's.

    jeannie
    Last edited by tic chick; 12-16-2012 at 10:15 PM.
    Here's to good women. May we know them. May we be them. May we raise them.
    "The world is a better place when you're barefoot." Mark
    "Don't go there unless you know the way back." TC
    "...there will be an answer. Let it be." Paul McCartney

  3. #3

    Default

    Haha no relation to the singer no

    I'm sure now the effexor is pooping out on me :(. It's hard but it's true. This is the first time i was able to take antidepressant for more then 3 months without too much side effects. I was proud that i was able to kept on using it!

    I think my post wasn't not al clear at all so here i explain the usage again: ;)
    From the beginnen i used divided doses, always twice a day. After building up i used 2 x 75 mg. 1 in the morning and 1 in the evening. After a talk with my doc we raised from 150 mg to 225 mg. I took 150 in the morning and 75 in the evening. After a few months i noticed that the additional dosage wasn't giving the extra effect we were hoping for. It even made me feel a bit worse and more tired then i already was. We then decided to get back to 150 a day. 75 in the morning and 75 in the evening. I didn't noticed much side effects from lowering the dose at all. But a month after lowering i suddenly got those brainzaps again. This is for 3 weeks now. I also noticed that i reach my orgasm earlier now and almost able to get the next one right afterwards, but at the moment supreme the second one disappears quickly.

    Today i really noticed that it's done with the effexor. When i walked to the super market i felt dizzy, got extra brainfogs, the zaps agains, pretty much old anxiety, etc. Definitely a poop out :(

    The doc was suggesting Wellbutrin or Strattera for my CFS and ADD...thinks this is a good time to swap. I think i will go for the Strattera option because Wellbutrin causes more anxiety in lot's of people. Strattera can also cause this but with less people i believe.

    Thanks again people!

  4. #4

    Default

    People be warned if you experience the same symptoms as me. I now get little seizures at night and i'm not known with epilepsy. It doesn't scare me a lot but it is freaking rare. Even my girlfriend was asking me what the heck i was doing. I 'only' get them 4 or 5 times and then i happily to fall asleep and do not wake up during the night. In the morning i'm exhausted and feel weird during day.

    Now i'm going back to 112,5 mg and he gave me some rivotril.

    I'm not saying this is a bad med, cause it relieved a lot of my anxiety but just want to warn people if they experience the same.

Similar Threads

  1. Effect of DBS on symptoms
    By Chas in forum Parkinson's Disease
    Replies: 3
    Last Post: 03-25-2015, 03:03 AM
  2. hydrochephalus symptoms
    By lauzj25 in forum Hydrocephalus (in memory of Braindrain aka Gina)
    Replies: 1
    Last Post: 01-23-2015, 03:20 PM
  3. Zoloft withdrawal
    By Montyjack in forum Depression
    Replies: 20
    Last Post: 11-21-2012, 08:12 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.